Esophageal submucosal hematoma associated with apixaban therapy: a case report

Read full text
Authors: Koji Takahashi, Nana Yamada, T. Iwanaga, Takafumi Sakuma, Junichi Senoo, Hidehiro Kamezaki
Cited by: 1
References: 12

Abstract

This case highlights the potential risk of esophageal submucosal hematoma in a patient receiving direct oral anticoagulants. Prompt recognition and appropriate conservative management can lead to favorable outcomes. Clinicians should maintain a high index of suspicion of esophageal submucosal hematoma in patients receiving anticoagulation therapy presenting with chest pain and upper gastrointestinal bleeding.

Fields of Study & Subjects

Esophageal and GI Pathology Potassium and Related Disorders Gastrointestinal Bleeding Diagnosis and Treatment

Publication details

Journal / source
Journal of Rural Medicine
Publisher
Japanese Association of Rural Medicine
Volume
21
Issue
2
Pages
216–220
Publication date
1 January 2026
Language
EN